After Hospital

I was in hospital i had fluid on the lungs. Whilst being in hospital My BP was always low and was always being told to drink more water. The tea was not there very often. So I was told to drink more water that meant drinking iced water it was nice as long as there was ice in it. It didnt make much difference so they took one of my BP tablets of me and gave me another water tablet as she thought the swelling in my ankles was due to fluid. My BP went up to more the normal reading for me. On being discharged I was told to start taking the third tablet again but to carry on with the second water tablet. I've now got to make an appointment with the GP to sort it out.

Hope you are all taking it easy in this change able weather.


7 Replies

  • When I had fluid on the lungs I wasn't allowed mor than half a glass of water for two days and now two years later I am only allowed 1.25lt of fluid a day and take 2 fluid pills a day

  • I'm a bit confused by all this - you had fluid on the lungs and swollen legs, then you were told to drink more water but then given water tablets to get rid of it! Then I see Mazza is drinking 1.25 litres and also taking water pills.

    Whats going on here?

    Compared with young people I certainly don't drink enough water, but I do drink quite a lot of tea and I had to stop taking water pills because they deprived me of sodium or something.

    I think there's a lot they don't yet know about blood pressure and water retention.

  • yes I agree ...... seems trial and error ...what works for one may not work for another ......good wishes everyone .

  • When you have heart failure your heart can't pump well enough to remove the fluid that is why you take fluid pills but you have to drink some fluid to stay hydrated I am allowed

    Ed 1.25lt per day this means all things liquid tea coffee yoghurt ect I also take potassium magnesium hope this helps you understand

  • It does sound a bit funny. I know i'm struggling at the moment with shortness of breath and feeling very heavy. It is such an effort to walk any where, even typing this makes my arms so heavy. I have to watch the potassium level also. I had a blood test last week so we will see.

    Hope you are all doing well.


  • Thanks for the explanation Mazza, seems logical now I have my brain in gear!

    Fastball - you're in a bit of a pickle just now aren't you - I do hope your heart gets sorted and you can come off some of the tablets. If you're in a part of the country that's had the hot weather you must be finding the heaviness in your arms and legs very hard to deal with and you have my sympathies.

    I just wish I had some suggestions.

  • My heart is supposed to be fine. My GP has told me to stop the extra water tablet. Also reduced by half one of my blood pressure tablet. So i'm hoping to feel a lot better tomorrow.


You may also like...